MAUDE Adverse Event Report: BAUSCH + LOMB 20 GA. VITRECTOMY CUTTER, 7500 CPM; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 20 GA. VITRECTOMY CUTTER, 7500 CPM; UNIT, PHACOFRAGMENTATION
Model Number BL5626
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code Eye Pain (4467)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been requested for evaluation.Review of trend analysis, risk assessment, and directions for use is underway.The investigation in ongoing.
 
Event or Problem Description
A user facility in the united kingdom reported that during surgery the device exploded and came apart.The noise caused the patient to jump.Sutures and pain relief were required, no additional surgeries were required.
 
Additional Manufacturer Narrative
The device was returned and evaluated.The device was returned without a tip protector, the needle was not bent.The cutter looks used as there was dried solution and debris visible inside the port window.There is fluid visible in the aspiration line of the vitrectomy cutter tubing.The grey back cap has separated from the body of the vitrectomy cutter with no visible cracks found in the body or cap.There are evidence of an adhesive smear along the edges of the vitrectomy cutter body and back cap.Further evaluation of the product was performed and found glue 360 degrees around the device per specification.The cutter was reassembled and functionally tested, it cut as intended and the back cap did not pop off during the full range testing.The cause of the separation could not be determined.A review of trend analysis, risk assessment, and directions for use is underway.The investigation in ongoing.
 
Additional Manufacturer Narrative
The lot history, trend analysis and direction for use review were considered acceptable, with the product performing with anticipated rates.Based on the available information, the root cause could not be conclusively determined.

Brand Name
20 GA. VITRECTOMY CUTTER, 7500 CPM
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 treecourt industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key20639420
Report Number0001920664-2024-00146
Device Sequence Number7506949
Product Code HQC
UDI-Device Identifier10757770058898
UDI-Public(01)10757770058898(17)251202(10)X6384
Combination Product (Y/N)N
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/20/2025
Device Model NumberBL5626
Device Lot NumberX6384
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2024
Supplement Date Received by Manufacturer11/27/2024
03/04/2025
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date12/20/2024
04/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown